MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP150RH
Medical Device Problem Codes Material Rupture (1546); Defective Device (2588)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930); No Code Available (3191)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: breast infection, device extrusion, deflation, and defective valve.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient who underwent breast reconstruction surgery with a 750cc artoura breast tissue expander experienced right sided breast infection, device extrusion, deflation, and defective valve post procedure.As a result, the patient underwent unilateral removal and replacement with a non-mentor breast implant on (b)(6) 2019.
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on (b)(6) 2020.Device evaluation summary: according to the information reported, the patient reported discomfort and deflation on her right tissue expander, also developed wound infection a device extrusion.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Methylene blue dye was observed within device and the injection dome works properly.Leak testing was performed, according with mentor procedure, and it revealed a tear in the anterior view, measuring approximately 0.1 cm microscopic examination in the tear edges, revealed parallel striations that are consistent with markings made by a sharp instrument perforating silicone material.Device colored in blue is due they used dilute methylene blue in the expanders to detect early leaks.Extrusion may occur when the wound has not closed or when tissue covering the implants weakens.The incidence of extrusion has been shown to increase when undue pressure is applied on the tissue located over the device, trauma to surrounding tissues may lead to thrombosis, delayed wound healing, improper size, placement, larger sized implants, use of steroids in the surgical pocket and microwave diathermy.Radiation therapy has been reported to increase the likelihood of extrusion.Extrusion may require additional surgery and possible removal of the implant, which may result in additional scarring and/or loss of breast tissue.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9935903
Report Number1645337-2020-05408
Device Sequence Number2732228
Product Code LCJ
UDI-Device Identifier00081317024347
UDI-Public00081317024347
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2023
Device Model NumberSMXP150RH
Device Catalogue NumberSMXP150RH
Device Lot Number7748864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR